EconPapers    
Economics at your fingertips  
 

Stein-Like Shrinkage Estimators for Coefficients of a Single-Equation in Simultaneous Equation Systems

Ali Mehrabani
Additional contact information
Ali Mehrabani: Department of Economics, University of Kansas, Lawrence, KS 66045

No 202414, WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics

Abstract: Two stein-like shrinkage estimators are introduced to modify the 2SLS and the LIML estimators for coefficients of a single equation in a simultaneous system of equations. The proposed estimators are weighted averages of the 2SLS/LIML estimators and the OLS estimator. The shrinkage weight depends on the Wu-Hausman misspecification test statistic which evaluates the null of exogeneity against the alternative hypothesis of endogeneity. The approximate finite sample bias, mean squared errors, and density functions of the Stein-like shrinkage estimators are obtained using small-disturbance approximations. The dominance conditions of the Stein-like shrinkage estimators over the 2SLS/LIML estimator under the mean squared error and the concentration probability are obtained. The proposed method is further illustrated by simulation studies which demonstrate the good finite sample performance of the method, and is also applied to an empirical application of returns to education.

Keywords: Stein-like Estimator; Small-Disturbance Approximations; Simultaneous Equation Models; OLS; 2SLS; LIML. (search for similar items in EconPapers)
JEL-codes: C13 C26 C52 (search for similar items in EconPapers)
Date: 2024-10
References: Add references at CitEc
Citations:

Downloads: (external link)
https://kuwpaper.ku.edu/2024Papers/202414.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kan:wpaper:202414

Access Statistics for this paper

More papers in WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Professor Zongwu Cai ().

 
Page updated 2025-03-30
Handle: RePEc:kan:wpaper:202414